Posted By Robert Adt on March 01, 1999 at 14:32:06:
I am 57 yr. male in good health except for trouble sleeping.
6 ft, 173 lb., rest pulse 60/min, BP 110/70, cholesterol ~180.
I exercise 3-4 x per week with either:
free weights (for 1.5 hr)
Nordick Track (20 to 40 minutes with a pulse rate of 135 to 155 depending on intensity).
About 6 years ago I was diagnosed w/ PVC's by Dr. A (I did not feel the PVCs at that time and was disturbed by his finding.)
I took QUINIDINE SULFATE Extended Release Tablets, 300 mg. 4x per day for about 2 years and the PVCs were gone.
I gradually stopped taking the QUINIDINE SULFATE.
Then I changed Drs. to a cardiologist (medical insurance change) who found no PVCs for 2 years.
PVCs have now returned (When I feel my pulse I detect missing beats).
PVC frequency varies ranging from every 3rd or 4th beat to none in 100 beats. (They seem to be worse after I exercise harder.)
I can feel the PVCs in the form of palpitations(?). Also a sort of light-headedness at times.
I am currently back with Dr. A and he detects the PVCs. (My insurance changed again I like Dr. A very much and am glad to be his patient again.) I expect he will prescribe QUINIDINE SULFATE again.
Is QUINIDINE SULFATE an acceptable drug for controlling PVCs?
The reason I ask is that I have been informed by a close friend that QUINIDINE SULFATE is not a safe drug and is no longer prescribed for PVCs. My friend works with a cardiologist who tests heart medications (using patients) for drug companies.
Thank you for your help. You have a great web site, one of the best.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.